Dayquil is used to combat the powerful cold and flu symptoms. It can effectively provide relief from symptoms. Cold Medicine should be taken as prescribed by your doctor, but generally, it can be taken at any time, whether day or night, for having a comfortable breath.
However, it is preferred to take nightquils at night because dayquil contains an ingredient known as pseudoephedrine, that can keep you alive the whole night. For nightquils, you should contact your doctor so that he may suggest a product that will not disturb your sleep.
Taking anti-allergy drugs or antipyretic drugs at night will provide you enough relief that you can take a comfortable sleep the whole night because of the presence of Doxylamine Succinate in it that blocks the attachment of histamine at the receptor in your brain. It also contains phenylephrine which can increase your heart pace, make you anxious and restless the whole night.
The consumers remain alert for the whole sleeping time. Dayquils also have some side effects, and most of them do not even require medical attention. They remain with you unless your body adjusts to those effects. And even these are bothering you more, then you should ask your doctor about it. He can prescribe you something better. Dayquils are ValuMeds Non-Drowsy Cold.
What is Dayquil?
These are the non-drowsy pills that provide you relief from cold and flu. Combination product active ingredients are acetaminophen, dextromethorphan, and phenylephrine.
- Acetaminophen is cold symptom relief and reduces your fever and body pain by changing how your body senses pain. It also changes the body temperature regulation process.
- Dextromethorphan is Relief Liquid to reduce your cough.
- Phenylephrine reduces the swelling of blood vessels in your nasal passage because it acts as a decongestant.
It does not contain any sleeping ingredients to remain active the whole day to perform your task. It is quite different from the night pills that make you sleepy due to certain ingredients, and you can have a comfortable sleep the whole night. It deals with the flu’s daily symptoms such as nasal congestion, cough, headache, minor aches and pains, fever, and sore throat. It can be taken every four hours, and you are not supposed to exceed more than four doses within 24 hours. If it is in the form of cough syrup, it can be taken every 6-8 hours. So you will get relief till four hours after its consumption or maybe till 6-8 hours depending upon the severity of infection.
There is a similar medication known as dayquil severe, having greater strength than the simple dayquil due to the presence of an ingredient known as guaifenesin. It is an expectorant that fights with major symptoms to clear mucus and phlegm from the chest. The use of dayquil should always be proceeded by your doctor’s prescription, especially when you are pregnant and taking everything with a lot of consideration because it can trouble your fetus. It does not contain alcohol in its ingredients, but it gets its expiry date mentioned on its Actual product packaging.
Check answers in product info to know that it also contains 325 mg of acetaminophen per liquicap or 650 mg per liquid dose, which can cause severe liver damage if taken in excess (more than 4 doses within 24 hours). However, it is recommended to take it with other drugs containing acetaminophen. Also, you should consume three to four alcoholic drinks if you intend to take the dayquil dose at regular intervals.
For those patients suffering from hypertension, the use of certain medications can raise their blood pressure. Decongestants provide relief in such a way that it narrows the blood vessels for reducing nasal stiffness. This condition may ultimately raise blood pressure. So such patients DayQuil™ HBP is recommended, which is free from decongestants for not putting you at the risk of raising BP. It is also a matter of the fact that all those medications such as nightquils, dayquils, etc. temporarily treat cough, stuffy nose, body aches, and some other major symptoms caused by the cold, flu, or other breathing illnesses.
Some of the common symptoms of the dayquils are lightheadedness, drowsiness, stomach pain, nausea, vomiting, nervousness, dizziness, trouble sleeping, etc. You should avoid the intake of grapefruit juice while on medication because it can increase the amount of dextromethorphan, an ingredient of dayquil. This increased amount may increase the chances of side effects such as nervousness and dizziness.
There are some of the symptoms that need to be addressed urgently. You should seek your doctor if you suffer from any one of them. These symptoms include rash, hives, itching, red, peeling, or blistering skin, itchiness, difficulty breathing, trouble swallowing, swelling of your face, throat, tongue, lips, hands, legs, ankles, or feet. It is a highly rated, well-priced product. However, there are some misstatements about products, especially NyQuil products.
Dosage of dayquil?
It comes in the form of capsules filled with liquid known as LiquiCaps or pill form. It is also available in the form of a liquid that you can drink easily. For the children of age 4 to 5, ask your doctor about the correct dose. You should not give dayquil to the one who is younger than 4 years. It is also mentioned in the product description and product details.
- For the liquid caps for the children (12 years old) and adults, giving two capsules every 4 hours as needed is recommended. You should not exceed more than four doses within 24 hours. If it is present in the form of liquid, then 30 mL every 4 hours are needed. The same goes here that you should not exceed more than 4 doses per day.
- Liquicaps dose for children of age 6-11 years you should ask your doctors. But the liquid dose can be given as 15 mL every 4 hours as needed.
- Ask your doctor for liquicap and liquid dose for children of ages 4-5 years old.
If your child is younger than four years then never use dayquils for him. If you are not getting relief from medication and symptoms worsen with time, you need to contact the doctor urgently. He can give you better advice or can even change your medication if needed depending upon the severity of the infection.
Can Kids take Dayquil?
No, dayquil is mostly prescribed by doctors for children older than 4 or 5 years. It is never recommended for a kid who is younger than four years.
Can the Elderly take Dayquil?
Yes, it is very good pain relief or to address effectively several other symptoms caused by the flu or cold. It is available in the form of liquids or liquid. The dose of dayquil depends upon the age group of the consumer. It is better to contact your doctor before taking. It will keep you active the whole day to perform your daily tasks easily via providing relief from discomfort.
Effects of Dayquil?
Dayquil is a multipurpose medication that is basically used to treat the flu and cold symptoms. It grants you a temporary relief of nasal congestion, cough, headache, sore throat, fever, and minor aches and pains. You will get a reduction in the stiffness of your nasal passage as it narrows the blood vessels to reduce the nasal mucosa in the whole passage. But there are also chances of an increase in blood pressure, especially for the patients suffering from hypertension. It can give you a high feeling and even hallucinations. Dayquils have three major or active ingredients that work in an efficient way to reduce those symptoms and grant you a comfort zone. Some of the common effects of the medication don’t need to pay attention to and will go after your body will deal with them. These include lightheadedness, drowsiness, stomach pain, nausea, vomiting, nervousness, dizziness, trouble sleeping, upset stomach, etc. However, there are some major side effects needed to be addressed at the time. Vicks NyQuil Cold & Flu treatment works in the same manner with little differences.
Dayquil Ingredients can Interact with Other Drugs
The active ingredients of the dayquils are likely to interact with other drugs ingredients in medical conditions. The ingredient lists will interact and change the way a drug responds to your body, and ultimately, it may increase the chances of side effects or bronchial irritation. The acetaminophen in the dayquils can interact with carbamazepine, Isoniazid, phenobarbital, phenytoin, phenothiazines, and warfarin.
The phenylephrine, dextromethorphan, and acetaminophen components in dayquils can interact with monoamine oxidase inhibitors (MAOIs). Even if you have not used MAOIs for the past two weeks, still it can interact. These drugs include isocarboxazid, phenelzine, selegiline, and tranylcypromine. If you have consumed more than three alcoholic drinks per day, do not use dayquil as it can even interact with alcohol. There are several other treatment options.
Side Effects of Dayquil
Some of the common symptoms of the dayquils are lightheadedness, drowsiness, stomach pain, nausea, vomiting, nervousness, dizziness, trouble sleeping, etc. Some of the symptoms such as rash, hives, itching, red, peeling, or blistering skin, itchiness, difficulty, breathing, trouble swallowing, swelling of your face, throat, tongue, lips, hands, legs, ankles, or feet are adverse effects, needed to be addressed urgently. Dayquils are safer to use, but they can make some of your medical conditions as worst if discussed with the doctor before use. These conditions include heart disease, high blood pressure, diabetes, liver disease, thyroid disease, or an enlarged prostate that makes it hard to urinate.
You can suffer from significant liver damage because of the presence of acetaminophen if taking a high dose. You should avoid using it with any other drug containing acetaminophen. Even if you are taking the prescribed dose still intake acetaminophen can put you in danger. You are not supposed to treat chronic cough from smoking, asthma, chronic bronchitis, or emphysema with dayquils. Ask your doctor that how you can treat it. One of the major ingredients of the dayquil is dextromethorphan which is mostly misused. If you take its high dose, then it can cause high feelings and even hallucinations. One of the worst side effects is “robo-tripping” or “skittling”, due to the misuse of dayquil that can ultimately cause the death of the consumer.
Can you overdose on dayquil?
No, you can’t take the overdose of dayquil. It is never prescribed more than four doses within 24 hours. Taking more than four doses can even put your life in danger. There are certain active ingredients in it that can interact with other drugs as well as their accumulation can cause the formation of poison in your body. Ingredient dextromethorphan, Dietary supplements, or alcoholic beverages are individual contributors for reference purposes.
If you have taken plenty of fluids, it will also show symptoms such as nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, and dark urine. You should urgently seek a doctor for relief otherwise you are going to pay its charges may be in the form of giving your own life. Stimulating ingredients are always safer to use if it is taken in the prescribed form.
When should I take Dayquil?
Dayquils should always be taken during the daytime. The presence of active ingredients provides you with enough energy to perform your daily tasks. However, if taken at night, it can grant you discomfort by keeping you sleepless for the whole night.
Does dayquil make you sleepy?
No, dayquils don’t make you sleepy primarily. Flu medicines are meant for granting relief from symptoms of flu and cold and keep you active and grant enough energy to perform your tasks effectively.
Is dayquil safe to use?
Yes, it is quite safer to use unless it is taken more safely. If you will consume its higher dose then it will grant you major side effects.
How many times can I take dayquil in a day?
Dayquils are recommended to take four doses within 24 hours. If it is in syrup, you can consume it after 6-7 hours for relief.
Prescription drugs, dayquils are combination medication that contains some of the majors and minor ingredients. These flu relief tablets grant flu symptom relief, Multi-symptom relief, minor throat relief, powerful nighttime relief, and nasal decongestion. It is a nasal decongestant, fever reducer, or Cough Suppressant. Its active ingredient grants you relief from Runny nose and cold symptoms. You should contact the doctor for its exact dose. Dayquil Cold & Flu treatment is safer to use unless taken inappropriately; then it can grant some harmful effects, harmful side effects, or common side effects to worst your health conditions.